Format

Send to

Choose Destination
Acta Paediatr. 1995 Apr;84(4):438-41.

Adverse drug reactions in a paediatric intensive care unit.

Author information

1
Department of Pharmacy, Alder Hey Children's Hospital, Liverpool, UK.

Abstract

Adverse drug reactions (ADRs) were prospectively studied in critically ill infants and children. Seventy-six ADRs were reported in 63 patients out of a study group of 899 patients. The majority of the ADRs were mild (49), although 19 were of moderate severity and 8 were severe. Thirty-five ADRs required treatment or alteration in treatment. Midazolam, morphine, salbutamol, vecuronium, hydrocortisone and theophylline were the drugs most likely to cause an ADR. One-third of the ADRs were due to drugs used outside their product licence. The majority of the ADRs were reported by nurses (36) and pharmacists (30). We believe that it is possible to prospectively study drug toxicity in critically ill infants and children.

PMID:
7795356
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center